question-icon

What causes blood in urine?

default
Posted on Thu, 6 Oct 2016
Question: I just spotted a blood clot in my toilet after urinating. I had green light laser surgery on my prostate 2 years ago after a bladder blockage that started after knee replacement surgery. I am 73 years old.
doctor
Answered by Dr. P. T. Patil (2 hours later)
Brief Answer:
Needs to investigate source of bleeding .

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you have spotted blood clot after urinating .

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) Are you taking an blood thinning agent like Aspirin ?
2) Do you have any urinary symptoms like burning ,frequency ,pain in lower abdomen etc?

The blood in urine needs to be investigated for source of bleeding .

Consult qualified Urologist for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis
3) Serum PSA.
4) Endoscopic Examination of bladder (Cystoscopy)

In the mean while start with following treatment
1) With held Aspirin (If you are taking it )
2) Take antibiotic like Ciprofloxacin and Notrofurantoin twice daily
3) Ensure to drink more water to produce more urine.

Further treatment will depend upon result of these tests and final diagnosis.

Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you .
Thanks and Regards.
Dr.Patil.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10485 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes blood in urine?

Brief Answer: Needs to investigate source of bleeding . Detailed Answer: Hello Thanks for your query ,based on the facts that you have posted it appears that you have spotted blood clot after urinating . I shall be happy if you can post me few more details to help me in making comments on your problem. 1) Are you taking an blood thinning agent like Aspirin ? 2) Do you have any urinary symptoms like burning ,frequency ,pain in lower abdomen etc? The blood in urine needs to be investigated for source of bleeding . Consult qualified Urologist for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis. 1) Urine routine and culture. 2) Ultrasound scanning of abdomen and pelvis 3) Serum PSA. 4) Endoscopic Examination of bladder (Cystoscopy) In the mean while start with following treatment 1) With held Aspirin (If you are taking it ) 2) Take antibiotic like Ciprofloxacin and Notrofurantoin twice daily 3) Ensure to drink more water to produce more urine. Further treatment will depend upon result of these tests and final diagnosis. Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you . Thanks and Regards. Dr.Patil.